Daytrana Patch recall!!!! vent
Find a Conversation
|Wed, 05-06-2009 - 2:16pm|
I need to vent! I have 4 boys, 6,9,11 &14. My 11 yr old has ADHD my 14 yr old has PDD(ASD). Well my oldest is on the Daytrana Patch, we have been having horrible impulse control issues and behavior problems with him for the last 4 mos. It has progressively gotten worse. I've been getting calls from his teacher, calls from the Dean....he's received detention 2 days this week for disruptive behavior in class.
Well I decided to call the psychiatrist we work with and told him about the horrendous behavior my son has been unleashing. He informs me that the Daytrana Patch has a voluntary recall....that some of the patches have been deemed defective therefore.....ineffective. It seems that the adhesive they use on the patch to make it stick is pulling off the medication when you take off the backing to put it on! He told me to call the pharmacy to find out if we got one of the recalled batches.
I phoned the pharmacy....major chain...starts with a C ends in an S and the pharmacist was not aware of the recall but said she would give the message to the head managing pharmacist and he would call me the next day. Guess what he did not call, so I called him. He very rudely told me that it was a voluntary recall, doesn't affect the patients and the problem was the backing wasn't sticking to the patch during manufacturing. In other words, I would be receiving a sticky patch with no backing. I repeated what my doctor told me and he very rudely stated the same ridiculous statement. HE LIED to me because he saw $$$$ slipping away!
I in turn called the manufacturer and they told me the same thing the psychiatrist did, in addition that defective patches are showing up sporadically in non-recalled batches. Any patch that is difficult to get off the backing is defective....I've had plenty over the 2 yrs I've been using this medication on my son. It costs us $50 copay every month just for this one medication...we have 5 in total between both kids that are on meds. I am disappointed and angered